Alert archive / Michigan / Winter Storm Watches in 2016

Winter Storm Watch 4, NWS Gaylord, MI

February 8, 20165 counties in Michigan

NWS Gaylord, MI issued this winter storm watch at Feb 8, 2016, 4:15 PM EST for 5 counties in Michigan. It took effect at Feb 9, 2016, 11:00 AM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 8, 2016, 4:15 PM EST (21:15 UTC)
In effect from
Feb 9, 2016, 11:00 AM EST
Expired
Feb 9, 2016, 2:59 AM EST
In force
Issued by
NWS Gaylord, MI

Counties Benzie County, MI, Grand Traverse County, MI, Leelanau County, MI, Manistee County, MI, Wexford County, MI

The radar

The NCL Michigan radar (KAPX), 100 km from the middle of the area, began a volume at 21:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 9.3 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2016-02-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2016-02-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
671 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
20 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

121 
WWUS43 KAPX 082115
WSWAPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
415 PM EST MON FEB 8 2016

MIZ020-025-026-031-032-090500-
/O.NEW.KAPX.WS.A.0004.160209T1600Z-160211T1200Z/
LEELANAU-BENZIE-GRAND TRAVERSE-MANISTEE-WEXFORD-
INCLUDING THE CITIES OF...NORTHPORT...FRANKFORT...TRAVERSE CITY...
MANISTEE...CADILLAC
415 PM EST MON FEB 8 2016

...WINTER STORM WATCH IN EFFECT FROM TUESDAY MORNING THROUGH
THURSDAY MORNING...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A WINTER STORM
WATCH...WHICH IS IN EFFECT FROM TUESDAY MORNING THROUGH THURSDAY
MORNING. 

* SNOW IS POSSIBLE FROM TUESDAY MORNING THROUGH THURSDAY 
  MORNING. 

* SNOW ACCUMULATIONS OF 4 TO 8 INCHES ARE POSSIBLE TUESDAY THROUGH
  TUESDAY NIGHT.

* TOTAL SNOW ACCUMULATIONS THROUGH WEDNESDAY NIGHT OF 8 TO 12
  INCHES POSSIBLE...WITH LOCALLY HIGHER AMOUNTS.

* SIGNIFICANT REDUCTIONS IN VISIBILITY ARE POSSIBLE STARTING
  TUESDAY NIGHT. WIND GUSTS OVER 30 MPH EXPECTED TO RESULT IN
  CONSIDERABLE BLOWING AND DRIFTING SNOW.

* THE POTENTIAL EXISTS FOR DIFFICULT DRIVING CONDITIONS...
  INCLUDING DURING THE MORNING COMMUTE ON WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW AND BLOWING SNOW THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR
THE LATEST FORECASTS.

$$
2 follow-up statements
230 
WWUS43 KAPX 090355
WSWAPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1055 PM EST MON FEB 8 2016

MIZ020-025-026-031-032-091200-
/O.CON.KAPX.WS.A.0004.160209T1600Z-160211T1200Z/
LEELANAU-BENZIE-GRAND TRAVERSE-MANISTEE-WEXFORD-
INCLUDING THE CITIES OF...NORTHPORT...FRANKFORT...TRAVERSE CITY...
MANISTEE...CADILLAC
1055 PM EST MON FEB 8 2016

...WINTER STORM WATCH REMAINS IN EFFECT FROM TUESDAY MORNING
THROUGH THURSDAY MORNING...

* SNOW IS POSSIBLE FROM TUESDAY MORNING THROUGH THURSDAY 
  MORNING. 

* SNOW ACCUMULATIONS OF 4 TO 8 INCHES ARE POSSIBLE TUESDAY 
  THROUGH TUESDAY NIGHT. 

* TOTAL SNOW ACCUMULATIONS THROUGH WEDNESDAY NIGHT OF 8 TO 12 
  INCHES POSSIBLE...WITH LOCALLY HIGHER AMOUNTS. 

* SIGNIFICANT REDUCTIONS IN VISIBILITY ARE POSSIBLE STARTING 
  TUESDAY NIGHT. WIND GUSTS OVER 30 MPH EXPECTED TO RESULT IN 
  CONSIDERABLE BLOWING AND DRIFTING SNOW. 

* THE POTENTIAL EXISTS FOR DIFFICULT DRIVING CONDITIONS... 
  INCLUDING DURING THE MORNING COMMUTE ON WEDNESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW AND BLOWING SNOW THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR
THE LATEST FORECASTS.

$$

AJS
289 
WWUS43 KAPX 090759
WSWAPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
259 AM EST TUE FEB 9 2016


MIZ020-025-026-031-032-092200-
/O.UPG.KAPX.WS.A.0004.160209T1600Z-160211T1200Z/
/O.NEW.KAPX.WS.W.0007.160209T1700Z-160210T2300Z/
LEELANAU-BENZIE-GRAND TRAVERSE-MANISTEE-WEXFORD-
INCLUDING THE CITIES OF...NORTHPORT...FRANKFORT...TRAVERSE CITY...
MANISTEE...CADILLAC
259 AM EST TUE FEB 9 2016

...WINTER STORM WARNING IN EFFECT FROM NOON TODAY TO 6 PM EST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A WINTER STORM
WARNING FOR LAKE EFFECT SNOW AND BLOWING SNOW...WHICH IS IN
EFFECT FROM NOON TODAY TO 6 PM EST WEDNESDAY.

* LAKE EFFECT SNOW WILL INCREASE IN INTENSITY DURING THE AFTERNOON
  HOURS AND BECOME HEAVY AT TIMES TONIGHT AND WEDNESDAY.

* THE HEAVIEST SNOWFALL RATES WILL OCCUR TONIGHT WHEN SNOWFALL
  RATES OF ONE TO TWO INCHES PER HOUR ARE EXPECTED WITHIN THE
  HEAVIEST LAKE EFFECT SNOW BANDS.

* SNOW ACCUMULATIONS OF 6 TO 12 INCHES ARE EXPECTED THROUGH
  WEDNESDAY...WITH LOCALLY HIGHER AMOUNTS WHERE SNOW SHOWERS
  PERSIST THE LONGEST. 

* SIGNIFICANT REDUCTIONS IN VISIBILITY ARE EXPECTED TONIGHT
  THROUGH WEDNESDAY. WIND GUSTS OVER 30 MPH WILL RESULT IN
  SUBSTANTIAL BLOWING AND DRIFTING SNOW.

* TRAVEL WILL BE DIFFICULT...INCLUDING DURING THE MORNING COMMUTE
  ON WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED. IF YOU MUST TRAVEL...KEEP AN EXTRA
FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN
EMERGENCY. FOR THE LATEST ROAD CONDITIONS...GO TO THE MDOT
WEBSITE AT MICHIGAN.GOV.

$$

MIZ018-024-030-036-092200-
/O.NEW.KAPX.WW.Y.0010.160209T0759Z-160210T1100Z/
PRESQUE ISLE-ALPENA-ALCONA-IOSCO-
INCLUDING THE CITIES OF...ROGERS CITY...ALPENA...HARRISVILLE...
TAWAS CITY
259 AM EST TUE FEB 9 2016

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 AM EST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A WINTER
WEATHER ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EST WEDNESDAY.

* PERIODS OF HEAVIER SNOW WILL CONTINUE TODAY AND TONIGHT.

* THE HEAVIEST SNOWFALL RATES WILL OCCUR TODAY.

* TOTAL SNOW ACCUMULATIONS OF 2 TO 6 INCHES ARE EXPECTED THROUGH
  TONIGHT. LOCALLY HIGHER AMOUNTS ARE POSSIBLE ALONG THE LAKE
  HURON SHORELINE DUE TO LAKE ENHANCEMENT.

* LOOK FOR REDUCED VISIBILITIES AT TIMES. 

* PLAN ON DIFFICULT DRIVING CONDITIONS...INCLUDING DURING THE 
  MORNING COMMUTE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS PERIODS OF SNOW WILL
CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. FOR THE
LATEST ROAD CONDITIONS...GO TO THE MDOT WEBSITE AT MICHIGAN.GOV.

$$

MIZ019-021-027-033-092200-
/O.NEW.KAPX.WW.Y.0010.160209T2300Z-160210T2300Z/
CHARLEVOIX-ANTRIM-KALKASKA-MISSAUKEE-
INCLUDING THE CITIES OF...CHARLEVOIX...MANCELONA...KALKASKA...
LAKE CITY
259 AM EST TUE FEB 9 2016

...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO
6 PM EST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A WINTER
WEATHER ADVISORY FOR LAKE EFFECT SNOW AND BLOWING SNOW...WHICH IS
IN EFFECT FROM 6 PM THIS EVENING TO 6 PM EST WEDNESDAY.

* LAKE EFFECT SNOW SHOWERS WILL INCREASE ACROSS THE REGION LATER
  THIS AFTERNOON AND ESPECIALLY TONIGHT.

* THE HEAVIEST SNOWFALL RATES WILL OCCUR TONIGHT WHEN SNOWFALL
  RATES OF GREATER THAN ONE INCH PER HOUR ARE EXPECTED WITHIN THE
  HEAVIEST LAKE EFFECT SNOW BANDS.

* TOTAL SNOW ACCUMULATIONS OF 3 TO 7 INCHES ARE EXPECTED THROUGH
  WEDNESDAY WITH LOCALLY HIGHER AMOUNTS POSSIBLE WHERE SNOW
  SHOWERS PERSIST. 

* SIGNIFICANT REDUCTIONS IN VISIBILITY ARE EXPECTED TONIGHT
  THROUGH WEDNESDAY. WIND GUSTS OF 20 TO 30 MPH WILL RESULT IN
  BLOWING AND DRIFTING SNOW.

* TRAVEL WILL BE DIFFICULT...INCLUDING DURING THE MORNING COMMUTE
  ON WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS PERIODS OF SNOW WILL
CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. FOR THE
LATEST ROAD CONDITIONS...GO TO THE MDOT WEBSITE AT MICHIGAN.GOV.

$$

ADAM

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this winter storm watch went out at Feb 8, 4:11 PM EST, 4 minutes earlier.

Area forecast discussion, Feb 8, 4:11 PM EST, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
411 PM EST MON FEB 8 2016

.NEAR TERM...(THIS EVENING THROUGH TONIGHT)
ISSUED AT 409 PM EST MON FEB 8 2016

LIMITED PCPN RETURNS CONTINUE ACROSS MUCH OF NRN MICHIGAN
CURRENTLY...AS SFC AND UPPER LVL FEATURES REMAIN CENTERED DIRECTLY
OVER NRN MI. NRN MI CONTINUES TO SERVE AS THE PIVOT POINT FOR WHICH
ALL REGIONAL CLOUDS AND PCPN SPIN AROUND. HOWEVER THIS WILL CHANGE
EARLY THIS EVENING AS THESE SYSTEMS SLOWLY EXIT EAST OF THE LAKES.

EXPECT SNOW TO OVERSPREAD ALL OF NRN MICHIGAN OVERNIGHT...AS LOW LVL
CYCLONIC FLOW DEVELOPS OVER THE REGION ON THE BACKSIDE OF THE
EXITING SFC SYSTEM. 850/700MB QVECTORS SHOW CONVERGENCE INCREASING
SLOWLY OVER NRN MI OVERNIGHT...ACRS ERN UPPER AND NORTHWEST LOWER
BTWN 00Z TUES AND 06Z TUESDAY...THEN AFTER 06Z ACROSS NORTHEAST
LOWER. MODEL SOUNDINGS AND MSTR PROGS SHOWING LIMITED LOW AND MID
LVL MSTR ACRS NRN MI INTO THIS EVENING WITH 850/500MB RH UNDER
60PCT. THIS LIMITED MSTR COMBINED WITH SLOWLY DEVELOPING DYNAMICS
THIS EVENING WILL HINDER PCPN DEVELOPMENT OVER THE CWA INITIALLY.

LAKE INFLUENCES WILL BE LIMITED ACROSS THE NRN LAKES THROUGH THE
PERIOD...AS 850MB TEMPS STRUGGLE TO COOL BELOW -10C INTO THE
OVERNIGHT HOURS. 850M TEMPS BETWEEN -6C AND -8C THIS EVENING...WILL
SLOWLY COOL TO AROUND -12C OVER LAKE MICHIGAN AS LATE AS 12Z
TUESDAY. THEREFORE ANY LAKE ENHANCEMENTS WILL BE CONFINED TO THE
LAKE MICHIGAN SHORELINE AROUND 12Z TUESDAY. ANY SIGNIFICANT SNOWFALL
FROM LAKE EFFECT...WILL BE LIMITED DUE TO SHALLOW INVERSION HEIGHTS
UNDER 3KT AND SLOWLY ORGANIZING SFC-850MB NORTHWEST FLOW.

&&

.SHORT TERM...(TUESDAY THROUGH THURSDAY)
ISSUED AT 409 PM EST MON FEB 8 2016

...TURNING MUCH COLDER WITH SNOW SHOWERS IN THE OFFING...

HIGH IMPACT WEATHER POTENTIAL: SNOW/BLOWING SNOW STARTING TUESDAY
AND CONTINUING THROUGH WEDNESDAY NIGHT.

PATTERN SYNOPSIS/FORECAST: AMPLIFYING WESTERN NORTH AMERICAN RIDGE
(+PNA/-EPO TELECONNECTION) IS OPENING THE DOOR FOR COLD AIR TO SPILL
OUT OF THE POLAR REGIONS AND INTO THE CENTRAL/EASTERN U.S. THIS
WEEK.  UPPER LOW SWINGING THROUGH THE GREAT LAKES/OHIO VALLEY THIS
AFTERNOON...WITH A STEADY DIET OF NORTHWESTERLY FLOW ALOFT THROUGH
THE REST OF THE WEEK.

LOW PRESSURE OVER THE UPPER LAKES THIS AFTERNOON WILL RE-ORGANIZE
OVER SOUTHERN ONTARIO WHILE SECONDARY CYCLOGENESIS IS FORECAST TO
TAKE PLACE OFF THE MID ATLANTIC COAST TUESDAY.  AS THIS SECONDARY
LOW PULLS AWAY WINDS WILL BEING TO INCREASE ACROSS MICHIGAN
WEDNESDAY ALONG WITH LAKE-INDUCED TROUGHING HANGING BACK ACROSS THE
REGION/PASSAGE OF ANOTHER SHORT WAVE TROUGH AND DEEP LAYER THERMAL
TROUGH WITH THICKNESSES DROPPING TO THE 500DM VICINITY.  FLOW
EXPECTED TO WEAKEN THURSDAY AHEAD OF A BIGGER PUSH OF FRIGID AIR
THAT WILL SPILL INTO THE STATE HEADING INTO THE WEEKEND.

PRIMARY FORECAST CONCERNS: IMPACTS OF COLD AND SNOW THROUGH THURSDAY.

TUESDAY...A COUPLE OF THINGS TO CONSIDER FOR TUESDAY...UPPER LOW
WILL BE IN THE LOWER LAKES/OHIO VALLEY WITH DEEPER MOISTURE WRAPPING
BACK TO THE WEST AND ACROSS MICHIGAN.  SO THERE WILL BE A BACKGROUND
LIGHT SNOW COMPONENT ADDING ON TO WHAT OUGHT TO BE AN INCREASE LAKE
COMPONENT AS THE DAY GOES ON ESPECIALLY OFF LAKE SUPERIOR AND LAKE
MICHIGAN IN NORTH-NORTHWEST FLOW.  HOWEVER...THERE IS A LOW LEVEL
CONVERGENCE/FRONTOGENESIS AXIS OVER LAKE HURON...AND WHILE LAKE
INDUCED INSTABILITY WILL BE MORE LIMITED FARTHER EAST DUE TO LOW
LEVEL THERMAL RIDGING ASSOCIATED WITH THE SURFACE LOW...IT CERTAINLY
WON'T HURT THE CAUSE IN TERMS OF ENHANCING QPF POTENTIAL OVER
NORTHEAST LOWER.  SNOW RATIOS LIKELY TO BE LOWER FARTHER EAST...BUT
THINK 2-3/2-4 INCHES OF SNOW POSSIBLE NEAR LAKE HURON DURING THE DAY
TUESDAY.  A COUPLE OF INCHES OF SNOW ALSO POSSIBLE AROUND THE GRAND
TRAVERSE BAY VICINITY WHERE LAKE PROCESSES ARE EXPECTED TO
PREDOMINATE MORE.  INCREASING WINDS DURING THE DAY WILL ALSO
INCREASE THE THREAT FOR BLOWING SNOW DURING THE AFTERNOON HOURS...
WINDS DOWNWIND OF LAKE MICHIGAN LIKELY GUSTING 30+MPH.  LAKE
COMPONENT OFF LAKE SUPERIOR INTO EASTERN UPPER NOT LIKELY TO BE MUCH
OF A PLAYER UNTIL LATER IN THE DAY...SO SNOW AMOUNTS ABOVE THE
BRIDGE EXPECTED TO BE LIGHT.  CONTINUED COOLING IN THE BOUNDARY
LAYER AND INCREASING DYNAMIC UPWARD FORCING AHEAD OF AN APPROACHING
SHORT WAVE TROUGH WILL IMPROVE OVER WATER INSTABILITY/RAISE INVERSION
HEIGHTS THROUGH THE NIGHT.  SYNOPTIC COMPONENT WILL PROBABLY STILL
BE IN PLAY TUESDAY NIGHT...MAIN FOCUS WILL BE ON LAKE SNOW POTENTIAL
INTO NORTHWEST LOWER ON NORTH-NORTHWEST FLOW.  WEST OF THE US-131
CORRIDOR AT THIS POINT WILL PROBABLY BEAR THE BRUNT OF THE
SNOWFALL...HOW MUCH AND WHERE EXACTLY WILL DEPEND ON EVOLUTION OF
BANDING BUT THINK 2-5 INCHES POSSIBLE DURING THE NIGHT WITH HEAVIER
SNOW MORE LIKELY FOR LEELANAU-BENZIE-MANISTEE COUNTIES. BLOWING/
DRIFTING SNOW WILL CONTINUE TO BE AN ISSUE...SO ANTICIPATING
DIFFICULT TRAVEL CONDITIONS STARTING LATER TUESDAY AFTERNOON/TUESDAY
NIGHT.  THERE COULD ALSO BE A "SNEAKY" FEW INCHES OF SNOW OVER FAR
NORTHEAST LOWER BETWEEN CHEBOYGAN AND ALPENA TUESDAY NIGHT.

WEDNESDAY...POCKET OF COLDEST AIR FOR THIS EVENT SLIDES ACROSS THE
UPPER LAKES WEDNESDAY WITH 850MB TEMPERATURES BELOW -20C/SUB-510DM
THICKNESS VALUES.  FAIRLY STEADY STATE NORTHWEST WINDS (330-340 MEAN
FLOW) WILL FOCUS BEST POTENTIAL FOR SNOW ACCUMULATIONS INTO AREAS
WEST OF I-75 IN NORTHWEST LOWER...FAR WESTERN CHIPPEWA/MACKINAC
COUNTIES...AND CONTINUING ACROSS PARTS OF PRESQUE ISLE/ALPENA
COUNTIES OFF LAKE HURON...WHICH CONTINUES RIGHT ON INTO WEDNESDAY
NIGHT...AT LEAST ANOTHER 3-6 INCHES POSSIBLE WHERE BANDS CAN FOCUS
WITH LOCALLY HIGHER AMOUNTS.  GUSTY WINDS WILL CONTINUE WEDNESDAY
ALONG WITH BLOWING AND DRIFTING SNOW.

AS FOR POTENTIAL HEADLINES...PREFER THE IDEA OF GOING WITH A WINTER
STORM WATCH FOR TOMORROW THROUGH WEDNESDAY NIGHT FOR LEELANAU-GRAND
TRAVERSE-BENZIE-MANISTEE-WEXFORD COUNTIES...WITH THE IDEA THAT THESE
COUNTIES MAY EVENTUALLY GET UPGRADED TO JUST A LONG-PERIOD ADVISORY.
BUT CONCERNED THAT THE COMBINATION OF SNOW/BLOWING SNOW MAY WARRANT
A WARNING.  WE UNDERSTAND THAT THIS DOESN'T EXACTLY MATCH UP WITH
GRR AT THIS POINT BUT THIS HAS BEEN COORDINATED SINCE IT IS MORE
LIKELY WARNING CRITERIA SNOWFALL WILL OCCUR FARTHER NORTH. ALSO
CONSIDERED HOISTING A WATCH FOR PRESQUE ISLE-ALPENA COUNTIES...
SUSPECT THEY WILL EVENTUALLY REQUIRE AN ADVISORY BUT THAT POTENTIAL
MAY HINGE ON LAKE ENHANCED/SYNOPTIC EVENT ON THE FRONT END.

THURSDAY...SNOW SHOWERS TO CONTINUE THURSDAY...PROBABLY WITH
DIMINISHING INTENSITY DURING THE DAY AS INVERSION HEIGHTS COME DOWN
AND WINDS BEGIN TO DIMINISH.

&&

.LONG TERM...(THURSDAY NIGHT THROUGH MONDAY)
ISSUED AT 409 PM EST MON FEB 8 2016

THE COLDEST AIR OF THE WINTER SEASON THUS FAR IS SET TO ARRIVE FOR
MUCH OF THE EXTENDED PERIOD. AT THE START OF THE PERIOD...THURSDAY
NIGHT...RATHER LIGHT WNW FLOW LAKE EFFECT IS EXPECTED TO BE
ONGOING...BUT WITH ROUGHLY -20C H8 AIR....EXPECTING FLAKE SIZE TO
BE FAIRLY SMALL WITH ONLY MINOR ACCUMULATIONS. LES WILL CONTINUE
FRIDAY THROUGH LATE SATURDAY/EARLY SUNDAY WITH THE ARRIVAL OF AN
ARCTIC FRONT SET TO DROP IN EVEN COLDER H8 AIR (-24 TO-27 C)...BUT
WILL TARGET MORE NORTHERLY FLOW FAVORED LOCATIONS AS WINDS BACK TO
JUST WEST OF NORTH BEHIND THE FRONT. LAKE AGGREGATE TROUGHING WILL
CONTINUE...BUT WITH A NON-EXISTENT DGZ...SMALL FLAKE SIZE IS
EXPECTED TO BE THE RULE...KEEPING OVERALL NEW SNOW AMOUNTS
RELATIVELY MINOR FOR MID-FEBRUARY IN NORTHERN MICHIGAN. H8 TEMPS
BEGIN TO WARM LATE IN THE WEEKEND...HELPING TO EVENTUALLY TAPER
LAKE EFFECT SNOW ACROSS MUCH OF THE TYPICALLY FAVORED SNOW BELTS.
ANOTHER SYSTEM MAY APPROACH PARTS OF THE GREAT LAKES EARLY NEXT
WEEK...BUT RUN-TO-RUN INCONSISTENCIES THIS FAR OUT PREVENT ANY
REAL CONFIDENCE IN HOW IT WILL UNFOLD.

SPEAKING OF THE COLD MENTIONED ABOVE...IT CERTAINLY LOOKS LIKE
SINGLE DIGIT LOWS THURSDAY NIGHT WILL REBOUND INTO THE TEENS FRIDAY
MORNING BEFORE FALLING FRIDAY AFTERNOON THROUGH FRIDAY NIGHT. HIGHS
NEAR ZERO TO THE LOW SINGLE DIGITS ARE EXPECTED ON SATURDAY WITH
OVERNIGHT LOWS BOTH FRIDAY NIGHT AND SATURDAY NIGHT APPROACHING
DOUBLE DIGITS BELOW ZERO FOR MANY LOCATIONS AWAY FROM LAKE MICHIGAN.
MODERATION IS EXPECTED LATE IN THE WEEKEND AND EARLY NEXT WEEK WITH
HIGHS BACK IN THE TEENS AND 20S.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON)
ISSUED AT 1255 PM EST MON FEB 8 2016

CURRENT SFC OBS AND RADAR DATA SHOWING MAINLY DRY CONDS ACROSS NRN
MI EARLY THIS AFTERNOON...AS SFC AND UPPER LOWS REMAIN DIRECTLY
OVERHEAD. THIS PATTERN WILL CHANGE THIS EVENING AND OVERNIGHT AS SFC
LOW PUSHES EAST OF THE GREAT LAKES. MVFR CIGS AND VFR VSBY THIS
AFTERNOON WILL TRANSITION TO MVFR CIGS AND IFR VSBY IN SNOW AFT 09Z
TUESDAY...AS CYCLONIC FLOW DEVELOPS OVR NRN MI TAF SITES ON THE
BACKSIDE OF THE EXITING STORM SYSTEM. BLOWING SNOW EXPECTED TO
DEVELOP BETWEEN 12Z AND 18Z...AS COLDER AIR FILTERS INTO THE NRN
LAKES ON DEVELOPING NORTHWEST WINDS.

&&

.MARINE...
ISSUED AT 409 PM EST MON FEB 8 2016

LIGHT AND VARIABLE WINDS OVER THE NRN LAKES FROM THIS AFTERNOON WILL
TREND NORTHWEST THIS EVENING...AS THE STORM SYSTEM WHICH HAD BEEN
ANCHORED OVERHEAD...BEGINS TO EXIT EAST TONIGHT. WINDS WILL TREND
NORTHWEST AROUND 15KTS THIS EVENING WITH GUSTS INCREASING TO 25 TO
30 KTS OVERNIGHT THROUGH TUESDAY NIGHT...AS COLDER AIR FILTERS INTO
THE REGION ON THE BACKSIDE OF THE EXITING SYSTEM. THEREFORE WILL
CONTINUE SCA HEADLINE FOR THE LAKE MICHIGAN NEARSHORE WATERS THROUGH
TUESDAY NIGHT.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...WINTER STORM WATCH FROM TUESDAY MORNING THROUGH THURSDAY MORNING
     FOR MIZ020-025-026-031-032.

LH...NONE.
LM...SMALL CRAFT ADVISORY FROM 9 PM THIS EVENING TO 6 PM EST
     WEDNESDAY FOR LMZ323-341-342-344>346.

LS...NONE.
&&

NEAR TERM...SWR
SHORT TERM...JPB
LONG TERM...GILLEN
AVIATION...SWR
MARINE...SWR
Hazardous weather outlook, Feb 8, 11:26 AM EST, 4 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
1126 AM EST MON FEB 8 2016

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-
042-091630-
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
1126 AM EST MON FEB 8 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

ACCUMULATING LAKE EFFECT SNOW IS EXPECTED TUESDAY THROUGH THURSDAY
IN THE LAKE MICHIGAN SNOW BELTS...NEAR AND SOUTH OF GRAND TRAVERSE
BAY IN NORTHERN LOWER MICHIGAN. SOME BLOWING SNOW WILL ALSO OCCUR
AT TIMES.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SNOW OR ICE ACCUMULATIONS. REPORTS
MAY BE MADE IN ANY OF THESE THREE WAYS:

ONLINE:   WEATHER.GOV/GAYLORD

FACEBOOK: FACEBOOK.COM/NWSGAYLORD

TWITTER:  TWITTER.COM/NWSGAYLORD

&&

FOR MORE INFORMATION VISIT WEATHER.GOV/GAYLORD.

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 8, 4:44 AM ESTSmall Craft AdvisoryAPX5 days

Nearby

Winter Storm Watches in Michigan, 2016Every winter storm watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.